MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW

PENUMBRA, INC. INDIGO SYSTEM LIGHTNING 12; QEW
Model Number LITNG12HTORQ115-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Cardiac Arrest (1762)
Date of Event 09/02/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2022, the patient underwent a medical procedure using an indigo aspiration system.On (b)(6) 2022, the patient's baseline hemoglobin decreased, and the patient received a transfusion to keep hemoglobin greater than 7.The same day, the hemoglobin at baseline dropped further to 2.15.Anemia and worsening anemia were reported to be adverse events with a possible relationship to the indigo aspiration system and a possible relationship to the index procedure and is unresolved.On (b)(6) 2022, the site reported patient expired on (b)(6) 2022.Massive recurrent pulmonary embolus was reported as the cause of death and was not related to the indigo aspiration system.On (b)(6) 2022, the investigator reassessed the anemia and worsening anemia relationship to indigo device from possibly related to unrelated.On (b)(6) 2023, the independent medical reviewer (imr) re-adjudicated the recurrent pulmonary embolus from unrelated to probably related to the index procedure and the indigo aspiration system.On (b)(6) 2023, an update was received indicating right ventricular (rv) failure and cardiovascular collapse after recurrent pulmonary embolus.The imr adjudicated the rv failure and cardiovascular collapse to be possibly related to the indigo aspiration system.Recurrent clinical pulmonary embolism (pe) was noted post embolectomy with hypotension and deterioration.Distal embolization of more proximal thrombus was suspected and the thrombectomy did not clear enough thrombus.It was reported that there was concern for bleeding that could have also contributed to the instability.Patient deteriorated with shock and expired.
 
Additional Manufacturer Narrative
From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported events.Emboli and death, are included as possible complications in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Additional Manufacturer Narrative
Please note that the following sections were updated: 1.Section h.Box 6.Evaluation codes.Patient code 1.2.Section h.Box 10./11.Additional narrative and/or corrected data.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported events.Cardio-respiratory arrest and death, are included as possible complications in the instructions for use (ifu) for the indigo aspiration system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM LIGHTNING 12
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16456846
Report Number3005168196-2023-00092
Device Sequence Number11348705
Product Code QEW
UDI-Device Identifier00815948022577
UDI-Public00815948022577
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K210323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/03/2025
Device Model NumberLITNG12HTORQ115-A
Device Catalogue NumberLITNG12HTORQ115
Device Lot NumberH12512
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date02/28/2023
Supplement Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age71 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005